• question-icon

    What are the withdrawal symptoms of Aranesp shots on an elderly person?

default
Posted on Wed, 1 Jun 2016 in Elderly Problems
Question: My 100 year old mother takes Arinesp shots every 3 weeks and she seems to maintain a hemoglobin level of 8-9. She is semi cognoscente and I am beginning to think the Arinedp is "extraordinary measure" something she never wanted . What kind of a death would occur were she to stop the injections?
doctor
Answered by Dr. Ivo Ditah 33 minutes later
Brief Answer:
She would die from low blood level: Insufficient oxygen for organs!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this worry you have about Aranesp. This drug mainly increases hemoglobin and has nothing to do with mental status. If your mom stated clearly that she is not in favor of using any heroic measures to keep her alive, I understand the need to respect her wishes and more so at this time that she is no longer at her best. However, Aranesp is not a heroic measure that should be denied in the strongest terms. I will say, allow this drug as it is nothing beyond an injection. Should you want to get her to hospice, at that time you may discontinue every other drug but if she’s isn’t into hospice care, this medications is just okay and is not considered an extraordinary measure.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hemoglobin

doctor1 MD

My name is Kelli, I thank you in advance for any you take the time to give me. I was hospitalized 14 days ago and am now at home with no answers...

doctor1 MD

I had a hysterectomy a few months ago to remove a tumor in my uterus which was causing severe blood loss. My hemoglobin levels rose almost back to...

doctor1 MD

Usually I have diarreha about 4-5 times a day...since I have to produce a sample, I m having trouble. I;ve had a few drinks to try to relax me, but...

doctor1 MD

I had a breathing problem after I ate chowmien and chilli chicken at night. I had a medicine peptica, but it stayed for an hour. my hands became...

doctor1 MD

A co-worker was fine one minute..then suddenly said she didn't feel well. Moments later, she passed out for a minute or two. We shook her awake and...

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est...

doctor1 MD

Hi doctor My age is 32 years and weight 55kg, from last 3-4 months im feeling so much of weekness and always feel like sleeping. Even if i sleep...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2